Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 367, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 28, 2011, 8:22 AM CDT for Cedar County, Knox County, Pierce County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2011, 8:22 AM CDT (13:22 UTC)
- Expired
- Aug 28, 2011, 9:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cedar County, NE, Knox County, NE, Pierce County, NE
The radar
The Sioux Falls radar (KFSD), 122 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 8:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 1.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
387
WUUS53 KOAX 281322
SVROAX
NEC027-107-139-281400-
/O.NEW.KOAX.SV.W.0367.110828T1322Z-110828T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
822 AM CDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN NORTHEAST NEBRASKA...
EASTERN KNOX COUNTY IN NORTHEAST NEBRASKA...
NORTHEASTERN PIERCE COUNTY IN NORTHEAST NEBRASKA...
* UNTIL 900 AM CDT
* AT 820 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR SANTEE...OR 23 MILES WEST OF YANKTON...AND
MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD...WAUSA...HARTINGTON...RANDOLPH...COLERIDGE...LINDY...
CROFTON...FORDYCE...THE HIGHWAY 81 AND 84 JUNCTION...MAGNET...
MCLEAN...THE HIGHWAY 81 AND 20 JUNCTION...BELDEN AND LAUREL.
THE WARNED AREA INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILE MARKERS
180 AND 206.
THE WARNED AREA INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS
373 AND 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4285 9770 4286 9761 4285 9756 4285 9744
4262 9701 4235 9702 4235 9735 4234 9737
4234 9751 4277 9798 4277 9795 4280 9791
4286 9788 4287 9785
TIME...MOT...LOC 1322Z 315DEG 41KT 4281 9781
WIND...HAIL <50MPH 1.00IN
$$
MAYES4 follow-up statements
580
WWUS53 KOAX 281329
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
829 AM CDT SUN AUG 28 2011
NEC027-107-139-281400-
/O.CON.KOAX.SV.W.0367.000000T0000Z-110828T1400Z/
CEDAR NE-KNOX NE-PIERCE NE-
829 AM CDT SUN AUG 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PIERCE...EASTERN KNOX AND CEDAR COUNTIES UNTIL 900 AM CDT...
AT 825 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF SANTEE...OR 21
MILES WEST OF YANKTON...MOVING SOUTHEAST AT 45 MPH.
ANOTHER THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS
LOCATED NEAR COLERIDGE...ALSO MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD...WAUSA...HARTINGTON...RANDOLPH...COLERIDGE...CROFTON...
FORDYCE...THE HIGHWAY 81 AND 84 JUNCTION...MAGNET...MCLEAN...THE
HIGHWAY 81 AND 20 JUNCTION...BELDEN AND LAUREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4285 9770 4286 9761 4285 9756 4285 9744
4262 9701 4235 9702 4235 9735 4234 9737
4234 9751 4277 9798 4277 9795 4280 9791
4286 9788 4287 9785
TIME...MOT...LOC 1329Z 315DEG 41KT 4275 9774
WIND...HAIL <50MPH 1.00IN
$$
MAYES027
WWUS53 KOAX 281340
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
840 AM CDT SUN AUG 28 2011
NEC027-107-139-281400-
/O.CON.KOAX.SV.W.0367.000000T0000Z-110828T1400Z/
CEDAR NE-KNOX NE-PIERCE NE-
840 AM CDT SUN AUG 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PIERCE...EASTERN KNOX AND CEDAR COUNTIES UNTIL 900 AM CDT...
AT 834 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 8 MILES NORTH OF BLOOMFIELD...OR 20
MILES SOUTHWEST OF YANKTON...MOVING SOUTHEAST AT 45 MPH.
ANOTHER STORM CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS LOCATED
NEAR COLERIDGE...ALSO MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
BLOOMFIELD...WAUSA...HARTINGTON...RANDOLPH...COLERIDGE...CROFTON...
FORDYCE...THE HIGHWAY 81 AND 84 JUNCTION...MAGNET...MCLEAN...BELDEN
AND LAUREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4285 9770 4286 9761 4285 9744 4262 9701
4235 9702 4235 9735 4238 9749 4286 9788
4287 9785
TIME...MOT...LOC 1340Z 315DEG 41KT 4266 9762
WIND...HAIL <50MPH 1.00IN
$$
MAYES362
WWUS53 KOAX 281349
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
849 AM CDT SUN AUG 28 2011
NEC027-107-139-281400-
/O.CON.KOAX.SV.W.0367.000000T0000Z-110828T1400Z/
CEDAR NE-KNOX NE-PIERCE NE-
849 AM CDT SUN AUG 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PIERCE...EASTERN KNOX AND CEDAR COUNTIES UNTIL 900 AM CDT...
AT 844 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BLOOMFIELD...OR 20
MILES SOUTHWEST OF YANKTON...MOVING SOUTHEAST AT 45 MPH.
ANOTHER STORM CAPABLE OF PRODUCING QUARTER SIZE HAIL WAS LOCATED 5
MILES EAST OF COLERIDGE...ALSO MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WAUSA...HARTINGTON...RANDOLPH...COLERIDGE...FORDYCE...THE HIGHWAY
81 AND 84 JUNCTION...MAGNET...MCLEAN...THE HIGHWAY 81 AND 20
JUNCTION...BELDEN AND LAUREL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4285 9770 4286 9761 4285 9744 4262 9701
4235 9702 4235 9735 4238 9749 4286 9788
4287 9785
TIME...MOT...LOC 1348Z 315DEG 41KT 4259 9753
WIND...HAIL <50MPH 1.00IN
$$
MAYES786
WWUS53 KOAX 281352
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
852 AM CDT SUN AUG 28 2011
NEC027-107-139-281402-
/O.EXP.KOAX.SV.W.0367.000000T0000Z-110828T1400Z/
CEDAR NE-KNOX NE-PIERCE NE-
852 AM CDT SUN AUG 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIERCE...EASTERN
KNOX AND CEDAR COUNTIES WILL EXPIRE AT 900 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM.
LAT...LON 4285 9770 4286 9761 4285 9744 4262 9701
4235 9702 4235 9735 4238 9749 4286 9788
4287 9785
TIME...MOT...LOC 1352Z 315DEG 41KT 4255 9749
$$
MAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:14 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 28, 3:14 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 314 AM CDT SUN AUG 28 2011 .DISCUSSION... SYNOPSIS...00Z UPPER AIR ANALYSIS INDICATED MEAN SOUTHERN PLAINS UPPER LEVEL RIDGE HAD RETROGRADED A TOUCH WITH WEAK H5 HEIGHT FALLS NOTED FM THE UPPER TO LOWER MS RIVER VALLEY. LITTLE IN THE WAY OF SHORTWAVE TROUGHS WERE VISIBLE IN THE FLOW...BUT A SUBTLE FEATURE APPEARS TO BE OVER ND AT 00Z. SEASONABLY STEEP LAPSE RATES EXTNDD ACROSS PARTS OF THE PLAINS WITH H5 TO H7 DELTA T'S OF +20 FROM OMA/TOP WEST TO THE ROCKIES. BELOW THE LAPSE RATES...MOISTURE WAS FAIRLY SUBSTANDARD WITH AN AXIS OF GENERAL +5 TO 10 C FROM DVN TO LBF TO BIS. 07Z SFC ANLYS INDICATED LOW PRES OVER SW SD WITH THE SURFACE RIDGE AXIS FM CNTRL MN TO SE NEB. FORECAST...SOMEWHAT OF A DIFFICULT FOR THE DAY ONE PERIOD WITH CONVECTIVE EVOLUTION THE MOST UNCERTAIN ASPECT. MODELS ARE CONSISTENT IN TAKING WEAK PERTURBATION IN ND SE THROUGH MN AND INTO IA TODAY. THIS DOES PROVIDE SOME LARGE-SCALE FORCING FOR ASCENT TODAY SEEN IN THE 500-300 MB Q-VECTORS...AS WELL AS INCREASE THE MID-HIGH LEVEL FLOW. GIVEN THE INCREASED MID-LEVEL FLOW OF 40-50 KT ON TOP OF LOW-LEVEL SOUTHEAST SURFACE WINDS...THIS CREATES BULK VECTOR DIFFERENCES OF 30-40 KT TODAY. IN ADDITION...THE ATMOSPHERE DOES HAVE THE POTENTIAL TO BECOME MODERATELY UNSTABLE TODAY GIVEN THE MID LEVEL LAPSE RATES JUXTAPOSED WITH THE MARGINAL LOW-LEVEL MOISTURE PER POINT AS INDICATED IN FORECAST SOUNDINGS. THE MOST LIKELY SCENARIO ATTM...WHICH THE NEW FORECAST WILL REFLECT...IS FOR CURRENT MCS OVER SOUTHERN ND TO CONTINUE TO TRACK TO THE SOUTHEAST THROUGH THE REST OF THE NIGHT ENCOUNTERING BETTER LOW- LEVEL MOISTURE/INSTABILITY OVER SOUTH DAKOTA. ADDITIONAL CONVECTION MAY ALSO DEVELOP AHEAD OF THIS SYSTEM LATE TONIGHT IN ERN SD AS WELL. A COMBINATION OF THIS ACTIVITY WILL LIKELY MOVE INTO NORTHEAST NEB BY MID MORNING...AND CONTINUE TO MOVE DOWN THE MO RIVER THROUGH THE DAY WITH THE SUPPORT FOR THE LARGE-SCALE ASCENT...WHICH MAY HELP TO OFF-SET THE WEAKENING LOW LEVEL JET THROUGH THE MORNING. THOUGH WE EXPECT AN OVERALL WEAKENING TREND SHOULD BE OCCURRING AS THE SYSTEM MOVES THROUGH THE FA. GIVEN THE WIND FIELD AND MID-LEVEL LAPSE RATES...SOME ISOLATED SEVERE WX IS POSSIBLE...BUT THIS SHOULD GENERALLY BE A LIMITED THREAT...AND MOST LIKELY OVER NORTHEAST NEB IN THE MORNING. THE SYSTEM WILL ALSO CREATE A DIFFICULT TEMPERATURE FORECAST TODAY WITH THE EFFECTS OF CLOUDS/PRECIP. HAVE INCREASED GOING HIGHS IN THE SOUTH WHERE THEY SHOULD BE CONVECTION FREE FOR A GOOD PART OF THE DAY...AND LOWERED IN THE NORTH. MOST OF THE CONVECTION SHOULD BE SOUTH AND WEST OF THE FA BY TONIGHT AND REMOVED POPS AFTER 00Z FOR ALL BUT THE FAR SW CWA. SURFACE HIGH SETTLES INTO THE NORTH AFTER 06Z WITH CLEARING SKIES. WE WENT AHEAD AND INSERTED SOME PATCHY FOG AFTER MIDNIGHT FOR NE NEB AND W-CNTRL IA WITH THE THINKING THAT IT WILL RAIN THERE TODAY. IF THAT DOESN'T HAPPEN...WE MAY NOT GET MUCH FOG. RETURN FLOW KICKS IN AGAIN ON MONDAY NIGHT WITH SCT CONVECTION AGAIN A GOOD BET MOVING FM W-E ACROSS THE FORECAST INTO THE DAY ON TUES AND VERY FEW CHANGES WERE MADE TO THIS PART OF THE FORECAST. DID LOWER POPS TUES AFTN AND REMOVED THEM FOR TUES NIGHT WITH WARMING MID LEVEL TEMPERATURES AND LACK OF FORCING LIMITING CONVECTIVE CHANCES. NO CHANGES WERE MADE PAST TUE NIGHT. BOUSTEAD && .AVIATION... 06Z TAFS A FEW AREAS OF CONCERN FOR THE TAF CYCLE. UNDER CLEAR SKIES AND LIGHT WINDS...KOMA/KLNK MAY SEE RESTRICTED VIS THIS MORNING...AT LEAST UNTIL CLOUDS ARRIVE. HAVE INCLUDED TEMPO GROUPS FOR MVFR VIS AT BOTH SITES. TODAY...SHOWERS AND THUNDERSTORMS SHOULD MOVE DOWN THE MISSOURI RIVER VALLEY...AFFECTING MAINLY KOMA BUT POSSIBLY KOFK/KLNK ON THE MARGINS OF THIS ACTIVITY. LATER THIS AFTERNOON...NEW CONVECTION MAY DEVELOP FURTHER WESTWARD...AFFECTING MAINLY KLNK AND POSSIBLY KOMA. DUE TO UNCERTAINTY REGARDING COVERAGE...HAVE LIMITED MENTION TO SHRA/CB IN TEMPO/PROB30 GROUPS FOR NOW. TAF SITES SHOULD QUIET FROM NORTH TO SOUTH BETWEEN 00-06Z MONDAY. MAYES && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Aug 28, 3:53 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 353 AM CDT SUN AUG 28 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-282300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 353 AM CDT SUN AUG 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LIKELY MOVE INTO NORTHEAST NEBRASKA BY MID MORNING. THE THUNDERSTORMS ARE EXPECTED TO SPREAD SOUTHEAST INTO EAST CENTRAL NEBRASKA AND WESTERN IOWA BY EARLY AFTERNOON. OTHER ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON OVER SOUTHEAST NEBRASKA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY...BUT AN ISOLATED STRONG TO MARGINALLY SEVERE STORM WILL BE POSSIBLE THIS MORNING INTO EARLY THIS AFTERNOON...MAINLY OVER NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. LARGE HAIL TO QUARTER SIZE WOULD BE THE MAIN THREAT. ISOLATED THUNDERSTORMS MAY CONTINUE INTO THE EVENING HOURS OVER SOUTHEAST NEBRASKA....BUT WILL LIKELY END BY MIDNIGHT. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY AS A WARM FRONT MOVES THROUGH THE AREA. MORE STORMS COULD OCCUR LATER IN THE WEEK. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 28, 6:34 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 634 AM CDT SUN AUG 28 2011 NEZ011-281215- KNOX NE- 634 AM CDT SUN AUG 28 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN KNOX COUNTY UNTIL 715 AM CDT... AT 631 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SPRINGFIELD...OR 28 MILES WEST OF YANKTON...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SANTEE... BLOOMFIELD... WAUSA... LINDY... MAYES
Special weather statement, Aug 28, 7:57 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 757 AM CDT SUN AUG 28 2011 NEZ011-012-281345- CEDAR NE-KNOX NE- 757 AM CDT SUN AUG 28 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN KNOX AND CENTRAL CEDAR COUNTIES UNTIL 845 AM CDT... AT 752 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF VERDIGRE...OR 28 MILES SOUTHWEST OF YANKTON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLOOMFIELD... WAUSA... HARTINGTON... THE HIGHWAY 81 AND 84 JUNCTION... MAGNET... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DEWALD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 11:08 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 52 min |
| Aug 28, 11:28 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 47 min |
| Aug 28, 11:30 AM CDT | Areal Flood Advisory | OAX | Thurston | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.